Mathematics for Big Data

Alessandro Di Bucchianico, Laura Iapichino, Nelly Litvak, Frank van der Meulen, Ron Wehrens

    Research output: Chapter in Book/Report/Conference proceedingChapterAcademicpeer-review

    1 Downloads (Pure)

    Abstract

    This essay highlights several examples of using mathematics and statistics to analyse problems involving Big Data. More often than not, mathematics is essential for extracting usable information from the data. However, it usually remains hidden under the bonnet, and the general public seems to take it for granted. With this paper Alessandro Di Bucchianico, Laura Iapichino, Nelly Litvak, Frank van der Meulen and Ron Wehrens want to show some essential contributions of the fields of mathematics to Big Data using successful real-life examples.
    Original languageEnglish
    Title of host publicationThe Best Writing on Mathematics 2019
    EditorsMircea Pitici
    Place of PublicationPrinceton, UK
    PublisherPrinceton University Press
    Chapter8
    Pages120-131
    Number of pages12
    ISBN (Electronic)978-0-691-19867-5
    ISBN (Print)978-0-691-19794-4
    DOIs
    Publication statusPublished - 5 Nov 2019

      Fingerprint

    Keywords

    • Applied Mathematics
    • Big Data
    • Artificial intelligence

    Cite this

    Di Bucchianico, A., Iapichino, L., Litvak, N., van der Meulen, F., & Wehrens, R. (2019). Mathematics for Big Data. In M. Pitici (Ed.), The Best Writing on Mathematics 2019 (pp. 120-131). Princeton, UK: Princeton University Press. https://doi.org/10.1515/9780691197944-010